Q. Which medicine works best for severe menstrual pain?

Answered by
Dr. Jyoti Gupta
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 29, 2018 and last reviewed on: Sep 16, 2020

Hello doctor,

I am a 28 year old female nurse, I have been having severe menstrual pain throughout my life, and sadly each year the pain increases. Since I was a college student, each month for all the four days of my period, I had to stay home lying in the fetal position, had to keep a heating pad on my lower abdomen and used to take some serious pills. I have seen so many doctors, and each one of them gave me the diagnosis of endometriosis. After I had done a deep search about this medical condition, I was not happy at all. I even tried contraceptive pills for six month, which reduced my pain but made me gain 9 kg due to pure water retention. So, I stopped the pills, and the pain returned more aggressively.

Since I start working as a nurse, I am having problems to keep up with the working time during my periods. And my colleagues cannot always help me out to switch working days with me. So, I had a laparoscopy, and they found inflammatory things, but they could not determine what exactly it is. So, I changed my doctor and did an RMI, according to it they found some endometriosis tissues. And I also have a retroverted uterus. I am tired and sick of this issue, and lately, I started taking medicines to help me endure my pain. According to the latest doctor that I consulted, I have only two options, a medication called Visanne or an injection called Decapeptyl. I am terrified from both, because of there side effects and unknown results. And these will make my body go through menopause. Please help me.

#

Hello,

Welcome to icliniq.com.

The diagnosis is indeed endometriosis. And yes, endometriosis causes very painful periods, and the only way to stop this pain is to stop your periods, which can be done through pills, injections or surgery.

Surgery is not the answer for you, as you have already had one. And chances of recurrence are high post surgery unless we remove the uterus and ovaries too. But, we cannot do that at your age.

These injections will cause menopausal problems. So, Visanne (Dienogest) is a better choice.

Or an intrauterine system called Mirena can be inserted, which will save you from taking medicines daily.

For more information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


My daughter suffers with heavy periods and weight gain. What to do?

Query: Hi doctor, My daughter is 15 years old and weighs 99 kg. She has immense pains during periods following which she cannot go to school for around 10 days a month. She has PCOS. She is in grade 10. She was on tablet Deviry and Ovacare. She also faints at times during periods. Earlier, she used to blee...  Read Full »

I have severe and uncomfortable abdominal pain during periods. Why?

Query: Hello doctor, I have severe and uncomfortable abdominal pain when I have my monthly period. My menstrual cycle and pain last for 5 to 6 days each month.  Read Full »

How does severe endometriosis affect pregnancy?

Query: Hello doctor,My wife has severe endometriosis as well as several other pre-existing conditions. She was recently approved for Zoladex to treat the endometriosis. She is supposed to have her first injection in the next few days. Today we were in the emergency room. She was slightly tachycardic as wel...  Read Full »

Also Read


COVID-19 Vaccines
A COVID-19 vaccine provides acquired immunity against the new Coronavirus. Read the article to know everything about the...  Read more»
Does CD marker help in identification of blood cancer?
Hi doctor, I am a 25-year-old male suffering from joint pain and pain in the knees. I also have nausea, vomiting, gynec...  Read more»
I suddenly got fainted and woked up with bruising in eyes. Why?
Hi doctor,I am 28 years old with normal weight and following a vegetarian diet. Last month, I fainted at home and my fri...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.